MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL

MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL
Model Number 45-482030-L
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that prior to use, the embolization coil was advanced out from the tip of the introducer sheath and the coil was found to be detached.The device was not used in the patient.
 
Additional Manufacturer Narrative
The delivery pusher was returned within the introducer sheath, and the implant coil was detached from the pusher.The implant coil had no evidence of damage along its full length.There was no evidence of blood or hydrogel expansion on the implant.The monofilament knot-tie and adhesive were noted to be intact on the implant coil.There was no evidence of damage on the pusher or the introducer sheath.The pusher had discoloration under the inner pet segment, just proximal to the heater coil that looked like possible corrosion.Because the complaint report mentioned possible flushing of the device, the device may have corroded during the return to microvention from exposure to saline, although this could not be confirmed.Striations and a curled end were noted on the monofilament, which is indicative of a tensile failure on the pusher.The investigation findings and available information confirmed tensile overload of the implant coil retaining monofilament.Although it could not be determined when the device was subjected to excessive tensile forces, the investigation did not reveal any specific evidence to suggest the issue was manufacturing related.

Brand Name
AZUR 18 PERIPHERAL V-TRAK SYSTEM
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7286695
Report Number2032493-2018-00033
Device Sequence Number11242174
Product Code HCG
UDI-Device Identifier00810170018084
UDI-Public(01)00810170018084(11)170505(17)220430(10)170505525
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K090168
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2022
Device Model Number45-482030-L
Device Catalogue Number45-482030
Device Lot Number170505525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer01/22/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1